Rip Current, South Coast
- When
- July 27, 5:00 PM PST to July 28, 7:00 AM PST
- Where
- South Coast forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
A boogie boarder recreating in the the surf zone near Long Beach, WA drown after he was pulled out to sea by a rip tide. The Coast Guard and local Search and Rescue folks were called after the boy was reported missing, but was unable to locate him.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PQR wrote it up.
A boogie boarder recreating in the the surf zone near Long Beach, WA drown after he was pulled out to sea by a rip tide. The Coast Guard and local Search and Rescue folks were called after the boy was reported missing, but was unable to locate him. The body was discovered the next morning near the Bolstad Approach, nearly two miles from where he was last seen.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Jul 27, 2:00 PM PST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PORTLAND OR 300 PM PDT FRI JUL 27 2007 .SYNOPSIS...AN UPPER LEVEL TROUGH REMAINS OVER THE GULF ALASKA GIVING WEAK SOUTHWEST FLOW ALOFT OVER THE PACIFIC NORTHWEST. AN UPPER LEVEL RIDGE WILL CONTINUE OVER THE ROCKY MOUNTAIN REGION. WEAK ONSHORE FLOW CONTINUES AS HIGHER PRESSURE BUILDS BRIEFLY OVER THE PACIFIC NORTHWEST. ONSHORE FLOW WILL INCREASE OVER THE WEEKEND AS THE OFFSHORE UPPER TROUGH EDGES TOWARD THE COAST. SOME DRIZZLE OR LIGHT RAIN IS POSSIBLE NEAR THE COAST LATER IN THE WEEKEND AS A WEAK FRONT PASSES BY...MOSTLY TO THE NORTH. HIGH PRESSURE IS EXPECTED TO REBUILD OVER THE PACIFIC NORTHWEST NEXT WEEK FOR WARMER CONDITIONS. && .SHORT TERM...LITTLE CHANGE IN PATTERN FOR THE NEXT 24 HOURS. EXPECT MARINE INVERSION TO REMAIN ABOUT THE SAME WITH SOME INLAND PENETRATION OF CLOUDS DURING THE EARLY MORNING. CLOUDS SHOULD BURN OFF OVER THE INLAND AREAS TOMORROW BUT EXPECT CLOUDS TO REMAIN ALONG THE COAST MOST OF THE DAY AS WEAK FRONT APPROACHES. ON SUNDAY UPPER TROUGH BEGINS TO SHIFT EAST AND THIS WILL DEEPEN MARINE LAYER AND INCREASE ONSHORE FLOW FOR COOLER WEATHER. SCHNEIDER .LONG TERM...MODELS CONTINUE TO MOVE UPPER TROUGH TO THE NE ON MONDAY AND WITH A WARMING TREND FORECAST AS THE UPPER RIDGE BUILDS IN. DIFFERENT MODELS ARE IN PRETTY GOOD AGREEMENT ON BUILDING THE RIDGE IN WITH HOT WEATHER DEVELOPING BY WED OR THURSDAY. WE COULD SEE SOME MID LEVEL MOISTURE BEGIN TO MOVE IN FROM THE SOUTH THURSDAY AND FRIDAY BUT CURRENT MODELS DONT SHOW THIS. WILL HAVE TO WATCH FOR POSSIBLE CONVECTION IN THE CASCADES LATE NEXT WEEK. && .AVIATION...MOSTLY VFR CONDITIONS THIS AFTERNOON WITH A FEW MVFR CLOUDS HANGING AROUND KAST. EXPECT ANOTHER ROUND OF MVFR CEILINGS ON THE COAST THIS EVENING AS A WEAK OFFSHORE FRONT CHUGS TOWARD THE PACIFIC NW...HOWEVER...THE FRONT SHOULD DISINTEGRATE OVER THE COASTAL WATERS SAT AFTERNOON LACKING THE ENERGY TO PUSH INLAND. CLOUDS SHOULD NOT INFILTRATE AS FAR INTO THE VALLEY AS THEY HAVE THE PREVIOUS TWO NIGHTS THOUGH LOCAL MVFR CEILINGS ARE POSSIBLE IN THE VALLEY. WOLFE && .MARINE...NO CHANGES...PREVIOUS DISCUSSION FOLLOWS...FAIRLY LIGHT PRES GRADIENTS TODAY THROUGH SAT SHOULD KEEP WINDS BELOW SMALL CRAFT ADVISORY CRITERIA. SEAS WILL BE AROUND 5 FT. WOLFE && .PQR WATCHES/WARNINGS/ADVISORIES... WA/OR...NONE && .PRELIMINARY POINT POPS (PROBABILITY OF MEASURABLE PRECIPITATION) AST -1221- PDX --111- SLE --111- EUG ---1-- MORE WEATHER INFORMATION ONLINE AT... Http://weather.gov/portland THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY REFERRED TO AS THE FORECAST AREA.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 516 AM PDT FRI JUL 27 2007 ORZ001>013-WAZ019>023-039-040-281230- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 516 AM PDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
1 rip current. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, South Coast | 2007-07-27 | 17 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50394.